Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 372, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 10, 2006, 5:59 PM CDT for Cheatham County, Davidson County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2006, 5:59 PM CDT (22:59 UTC)
- Expired
- Aug 10, 2006, 6:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Cheatham County, TN, Davidson County, TN
The radar
The Nashville radar (KOHX), 45 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 4:46 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1203 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 102259 SVROHX TNC021-037-102345- /O.NEW.KOHX.SV.W.0372.060810T2259Z-060810T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 559 PM CDT THU AUG 10 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEATHAM COUNTY IN TENNESSEE DAVIDSON COUNTY IN TENNESSEE * UNTIL 645 PM CDT * AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR PEGRAM...OR ABOUT 9 MILES SOUTH OF ASHLAND CITY...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PEGRAM BY 605 PM CDT BELLE MEADE BY 630 PM CDT FOREST HILLS BY 635 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3627 8719 3610 8724 3600 8685 3622 8678 $$ ROSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:33 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Aug 10, 2:33 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 233 PM CDT THU AUG 10 2006 .SHORT TERM...(THROUGH SAT) CURRENT...CONVECTION HAS FIRED UP OVER SW COUNTIES...MOST LIKELY ASSOCIATED WITH OUTFLOW BOUNDARY FROM YESTERDAY. OTHER STORMS OCCURRING TO OUR N AND NW...ALSO FROM OUTFLOW BOUNDARIES. OVER CWA...WHERE SUNSHINE HAS HAD MOST INFLUENCE...TEMPS HAVE CLIMBED INTO MID 90S AND HEAT INDICES OF 100 TO 105 QUITE COMMON. OUTFLOW BOUNDARIES TO OUR N AND NW MAY BE PLAYERS LATER TONITE...MAINLY OVER NORTHERN COUNTIES WHERE WILL HAVE A LITTLE HIER POP. MAIN PROBLEM WILL BE HEAVY RAIN AND STRONG ACCOMPANYING DOWNDRAFT WINDS. ON FRI...MUCH WELCOME RELIEF FROM HEAT AS APPEARS MAY GET ACTUAL FROPA...IF GFS IS RIGHT. WILL GO WITH LIKELY POPS...AND THEN LOWER POPS FOR FRI NITE AND SAT. HAVE ALSO LOWERED TEMPS QUITE A BIT FOR FRI NITE...AND ESPECIALLY SAT. MID 80S SAT WILL SEEM LIKE A COLD WAVE. .LONG TERM... UPPER RIDGE STARTS BUILDING BACK INTO MID STATE SUN AND BEYOND WITH WARMING TEMPS AND ONLY LO CHANCE DIURNAL POPS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 75 88 68 84 / 40 60 20 10 CLARKSVILLE 73 87 65 84 / 40 60 10 10 CROSSVILLE 70 82 66 78 / 40 60 40 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
Hazardous weather outlook, Aug 10, 5:00 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 500 PM CDT THU AUG 10 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-111030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 500 PM CDT THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF MIDDLE TENNESSEE. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MIDDLE TENNESSEE FOR THE REST OF THIS AFTERNOON AND TONIGHT. THE MAIN THREAT IS STRONG DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY FOR LATE THIS AFTERNOON AND TONIGHT. END/ORCHANIAN
In the hours before
Special weather statement, Aug 10, 4:33 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 433 PM CDT THU AUG 10 2006 TNZ008-009-029-102205- MACON-SUMNER-TROUSDALE- 433 PM CDT THU AUG 10 2006 DOPPLER WEATHER RADAR INDICATED A VERY STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND WIND GUST OF 40 TO 45 MPH JUST WEST OF GALLATIN AT 4:25 PM. THIS THUNDERSTORM WAS MOVING EAST AT 15 MPH AND SHOULD REACH THE WESTERN PART OF TROUSDALE COUNTY BY 5:00 PM. EXPECT SHALLOW ROOTED TREES TO BE BLOWN DOWN AND ISOLATED POWER OUTAGES AS WELL. RAINFALL WILL BE ABOUT 1.5 INCHES IN AN HOUR. EXPECT PONDING OF WATER ON ROADWAYS. MOTORISTS SHOULD SLOW DOWN AND USE EXTRA CARE TO AVOID HYDROPLANING. END/ORCHANIAN
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:03 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 27 min |
| Aug 10, 1:19 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 26 min |
| Aug 10, 2:05 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 25 min |
| Aug 10, 4:23 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 52 min |
| Aug 10, 4:30 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 30 min |
| Aug 10, 5:31 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 29 min |
| Aug 10, 5:35 PM CDT | Flash Flood Warning | OHX | Benton, Humphreys | 115 min |
| Aug 10, 5:45 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner | 30 min |
| Aug 10, 5:58 PM CDT | Flash Flood Warning | OHX | Sumner | 3 hr |
| Aug 10, 6:17 PM CDT | Flash Flood Warning | OHX | Dickson, Humphreys | 118 min |
| Aug 10, 6:22 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton | 23 min |
| Aug 10, 6:24 PM CDT | Flash Flood Warning | OHX | Wilson | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.